I have had migraines my whole life. Last year around this time I went to the Cleveland Clinic Headache Clinic. My Doctor there almost instantly diagnosed me with postural orthostatic tachycardia syndrome, Which basically means when I stand up my heart rate flies up more that 30+ beats per minute than it was when I was sitting. Apperently it's very common among migrainiers.
He prescribed me a beta blocker as it would help with the POTS and with my chronic migraines. The beta blocker(nadolol) did wonders for both problems, and fixed issues I had all my life and never knew were symptoms of POTS. My doctor also made a point to tell me that this was something I would be able to stay on when I decided to start having children.
My issue is this, I also have asthma, asthma and beta blockers are a big no no. I was fine for about the first 6-8 months, although my asthma was getting progressively worse. I have now gotten to the point where I have had to wean off of the beta blocker because I couldn't breathe.
I'm wondering a couple of things. firsts, does anyone else have experience with POTS and migraines, secondly obviously I can't take beta blockers any more, does anyone have any experience with alternatives for migraine prevention that are NOT anti-depressants AND that would be safe during pregnancy?
I see my doctor's PA next week and I know that that, per my discussion with my doctor last week, he is going to want to try me on a low dose anti-depressant, which I am totally against considering my husband and I are hoping to start a family within the next year.
Actually most triptons can cause rebounding with as little as two dose, which is why I think this might have been a rebound.
Sumavel is sumatripton(imetrex) in a new delivery device. It is a needle free injection(why it matters that it's needle free I don't know, it feels the same as an injection and bleeds like an injection) it uses pressurized air to punch the drug through the skin.View Thread
Last week I tried Sumavel for the first time. It was an all around bad experience. but it did, for the most part make my headache go away, that is, until that night(I tried it at about 1030am) by the time I went to bed(1030pm) my headache was getting worse again(never totally went away) and when I woke up the next morning it as back 2x! I could hardly function, not to mention that I still felt awful from the other side effects I had from the Sumavel(nausea, heavy feeling, elephant on my chest feeling) so my question is, has anyone ever gotten a rebound from just one dose of a triptan? I did also take a 550mg naproxen (which is what my neurologist told me to do before the sumavel) but one naproxen and one dose of sumavel hardly seems like enough to cause a rebound...
I recently start seeing a neurologist at the Cleveland Clinic headache clinic for my migraines and one of the things he prescribed for me was promethazine. I took it for the first time yesterday and am wondering if anyone has a had bad reactions to it... with about an hour of taking it I could barely keep my eyes open(I only took 1 12.5mg, which from what I can tell is a very small dose) but my legs were so restless I couldn't sit still. Even 8 hours after taking it this was still going on and after sleeping most of the day I also slept all night. I know it can be extremely sedating, so I guess I'm not to considered about that part but the restless legs were just awful! Has anyone ever had a reaction like this? and what should do? I obviously don't want to take this medication! Should I tell my doctor that I think I'm allergic to it because I had such a strong reaction?
Also, are there any anti-nausea medications out there that won't cause this?
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.